Jump to content

yr1901: Anxiety & antidepressants from the other side


yr1901

Recommended Posts

I don't profess to know what it's like to live with anxiety, depression, or "medically diagnosed psychosis" in any form. Nor have I experienced the brain numbing side effects of the so called "Happy Pills" that are dished out like lollies to children and adults alike. And now Babies are the next largest growing market for these personality fixers.

 

I live on the "Otherside".

 

Firstly,  I am the Mother, who against all pleading, and arguing with Doctor's (of all ranks) to not put my then "coming of a Meth Addiction" Son, onto Anxiety medication, was ignored. We are the people who stand by and watch as our loved one's fall apart slowly, in front of our eyes. The one's who are powerless to help and to fix it, because we are "out ranked" by the people who are supposed to know what is best.

 

What I have done, is make it my life's work to understand Addiction and Anxiety - including coming off of these debilitating drugs and what happens within the brain from an unconscious, neuroscience and being in control of yourself perspective. 

 

I found this site because I too was looking for some answers on "cold turkey withdrawal". My Son decided to go cold turkey off of his Antidepressants 3 1/2 weeks ago. His decision? because he was sick of the night terrors, cold sweats and feeling like he was constantly in a fog. He asked me to help in my professional capacity and together we got through the hard parts.

 

He still has a way to go, and I am not recommending going "cold turkey" However, what I can say is this:

 

There IS clarity at the end of that foggy tunnel, allow your mind and body to adjust to this new drug free you. It will take sometime, it will happen.

 

I am here to lend support just like all of the other amazing people in this forum . If I am able to support you by giving you any tools that will assist you. I will.

 

Here is something I would like to share with you;

 

You don't need to be strong.

 

Realise, really understand and see, just how self empowered you have become, by being on this journey. And that you are absolutely AWESOME!!!!

 

In those moments of doubt and grayness, give yourself permission to acknowledge just how amazing you are.

 

You have come this far, keep going!

 

xx

My Son's Antidepressant Drug History:

ZOLOFT:  (a few months, not sure of the dosage)

EFEXOR: 150 mg daily for over 3 years

 

28th July 2017 - He stopped taking Antidepressants "Cold Turkey" (I am not saying this is the way to go). With NLP & Hypnosis via 2 Professionals that specialise in Addiction & Drug Abuse and Use.

Link to comment
  • ChessieCat changed the title to yr1901: Anxiety & antidepressants from the other side
  • Moderator Emeritus

Hi yr1901 and welcome to SA.

 

Thank you for sharing your story.  I'm sorry that your son was given a drug against your better judgement.  You haven't mentioned what drug he was prescribed, the dose or how long he was taking it for.

 

Unfortunately when getting off these drugs CT or too quickly you may feel okay to start with but withdrawal can be delayed and can turn up weeks or sometimes months down the track.  And mild withdrawal symptoms now can sometimes get worse and sometimes last for years.  I CTed citalopram at one time and felt great for a few months, better than I had in a long time.  However I ended up very sick for about 2 1/2 weeks with what I thought was the flu, I wasn't eating much and lost about 8kgs.  I now know that it was withdrawal.  I ended up being prescribed Pristiq because I was given the "you need the chemical like a diabetic needs insulin" line.  And me trusting the psychologist believed her.  Wow, I know so much better now.

 

I have another personal story to tell with regards to trying to get off Pristiq too quickly.  I tried to reduce my dose from 100mg to 50mg.  After a few days at 50mg I developed an upset stomach (thought it was a bug) and for 3 weeks I suffered very bad brain fog.  At the end of the 3 weeks I got to the stage that I wasn't able to type.  Being a professional typist with high speed and accuracy for over 40 years I knew that something was majorly wrong.  Thanks to the advice I received when joining here I updosed and within 4 hours the brain fog started clearing and I was able to type again.  After stabilising for a few months I have been tapering and am now down to 20mg.  As my dose got lower I started feeling more like my old self.  I didn't realise until then that my mind had been numbed for many many years.  It was nice to be able to experience joy and pleasure over little things which is how I had been before 25+ years of ADs.

 

You may want to consider reinstatement.  I will give you some topics to check out.  The idea of reinstatement is to take a very small dose of the drug to bring the withdrawal symptoms to a bearable level hopefully without inducing side effects.  The drug we take changes our brain, it is a physiological dependence, not a physical dependence.  Please read the links and then let us know what you think.  If you and your son decide on reinstatement we can suggest a very small dose to try.

 

And of course, your son is welcome to join SA so that he can receive support and encouragement from the members here.

 

It would be helpful if you could complete a Drug Signature (please put a heading that it is your son's) so that we can see the information as a glance.  Instructions:  Withdrawal History Signature

 

In the first post in this topic you will find links to tips for tapering different drugs.

 

Important topics in the Tapering forum and FAQ

 

About reinstating and stabilizing to reduce withdrawal symptoms


Why taper by 10% of my dosage?


Dr Joseph Glenmullen's WD Symptoms Checklist

 

These helped me to understand SA's recommendations:

 

Video:  Healing From Antidepressants - Patterns of Recovery

How Psychiatric Drugs Remodel Your Brain

 

 

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

That is absolutely awesome ChessieCat.

 

Thank you and have a gorgeous (and warm) evening.

 

xx

My Son's Antidepressant Drug History:

ZOLOFT:  (a few months, not sure of the dosage)

EFEXOR: 150 mg daily for over 3 years

 

28th July 2017 - He stopped taking Antidepressants "Cold Turkey" (I am not saying this is the way to go). With NLP & Hypnosis via 2 Professionals that specialise in Addiction & Drug Abuse and Use.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy